Alert archive / Kentucky / Flash Flood Warnings in 2006
Flash Flood Warning 45, NWS Louisville, KY
NWS Louisville, KY issued this flash flood warning at Jul 14, 2006, 8:31 PM EDT for Bullitt County, Kentucky. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 14, 2006, 8:31 PM EDT (00:31 UTC)
- Expired
- Jul 14, 2006, 11:30 PM EDT
- In force
- 3 hr
- Issued by
- NWS Louisville, KY
- Area
- Counties, with a storm outline in the text
County Bullitt County, KY
The radar
The Louisville radar (KLVX), 22 km from the middle of the area, began a volume at 00:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 0.5 hours before the alert went out and 218 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1645 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 1705 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 24 m²/s²
- 0-3 km storm-relative helicity
- 88 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS53 KLMK 150033
FFWLMK
KYC029-150330-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
831 PM EDT FRI JUL 14 2006
THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A
* FLASH FLOOD WARNING FOR...
BULLITT COUNTY IN NORTH CENTRAL KENTUCKY...
* UNTIL 1130 PM EDT
* AT 827 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF THUNDERSTORMS PRODUCING TORRENTIAL RAINFALL OVER BULLITT
COUNTY. RAINFALL RATES IN EXCESS OF 1.5 TO 2 INCHES PER HOUR ARE
LIKELY WITH THESE STORMS...WHICH WILL AFFECT BULLITT COUNTY THROUGH
AT LEAST 930 PM EDT.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLASH FLOODING OF
SMALL CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND
UNDERPASSES AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS. DO
NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROADWAY.
LAT...LON 3788 8584 3788 8582 3795 8586 3795 8591
3804 8589 3808 8573 3807 8556 3811 8545
3804 8552 3799 8550 3792 8559 3789 8557
3783 8567 3782 8574
$$
CS1 follow-up statement
000
WGUS73 KLMK 150158
FFSLMK
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
956 PM EDT FRI JUL 14 2006
KYC029-150206-
BULLITT KY-
956 PM EDT FRI JUL 14 2006
...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR BULLITT COUNTY...
LAW ENFORCEMENT REPORTS NO ROAD CLOSURES DUE TO FLOODING AT THIS
TIME IN BULLITT COUNTY...THEREFORE THE FLASH FLOOD WARNING WILL BE
CANCELLED EARLY. LIGHT TO MODERATE RAIN WILL CONTINUE THROUGH 1030
PM EDT. DRIVERS SHOULD WATCH FOR PONDING WATER...WHICH CAN BE VERY
HARD TO SEE AT NIGHT.
LAT...LON 3788 8584 3788 8582 3795 8586 3795 8591
3804 8589 3808 8573 3807 8556 3811 8545
3804 8552 3799 8550 3792 8559 3789 8557
3783 8567 3782 8574
$$
CSWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this flash flood warning went out at Jul 14, 3:15 PM EDT, 5 hours 16 minutes earlier.
Area forecast discussion, Jul 14, 3:15 PM EDT, 5 hours 16 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOUISVILLE KY 315 PM EDT FRI JUL 14 2006 .SHORT TERM (TONIGHT AND SATURDAY)... UPPER AIR PATTERN CURRENTLY DEPICTS A QUITE STRONG RIDGE CENTERED ACROSS THE SOUTHERN ROCKIES...EXTENDING EASTWARD ACROSS MISSOURI. A SHARP BUT PROGRESSIVE TROUGH IS CURRENTLY ACROSS THE WESTERN GREAT LAKES...AND WILL MOVE INTO WESTERN NEW ENGLAND BY LATE TOMORROW. LOW PRESSURE WILL MOVE ACROSS MICHIGAN BY EARLY SATURDAY...TRAILING A COLD FRONT THAT WILL CROSS THE OHIO RIVER EARLY TOMORROW. THE MOST IMMEDIATE QUESTION CENTERS ON PRECIPITATION CHANCES THIS AFTERNOON AND EVENING. CONVECTION LAST NIGHT ACROSS MISSOURI HAS PRODUCED SEVERAL MID LEVEL FEATURES THAT WILL HELP TRIGGER ADDITIONAL THUNDERSTORMS THIS AFTERNOON. ONE IS CURRENTLY MOVING ACROSS SOUTH CENTRAL INDIANA. THIS IS PRODUCING CONVECTION THAT WILL CONTINUE ACROSS OUR NORTHERN COUNTIES THROUGH LATE AFTERNOON. WEAK LAPSE RATES AND A LACK OF SURFACE CONVERGENCE IS PRECLUDING ADDITIONAL CONVECTION FROM BUILDING SOUTH FROM THIS AREA. ADDITIONAL SURFACE BOUNDARIES ACROSS SOUTHERN ILLINOIS MAY SERVE AS A FOCUS FOR ADDITIONAL DEVELOPMENT...WHICH MAY MOVE INTO SOUTHWESTERN INDIANA AND NORTH CENTRAL KENTUCKY LATE THIS AFTERNOON OR EVENING. ALTHOUGH LAPSE RATES ARE NOT STEEP...ATMOSPHERE IS QUITE MOIST...WITH PRECIPITABLE WATER VALUES NEAR 2 INCHES THROUGH THIS EVENING. ANY STORMS THAT FORM ON ANY EAST/WEST BOUNDARIES MAY TRAIN...PRODUCING LOCALLY EXCESSIVE RAINS AND RUNOFF PROBLEMS. WINDS WILL SWITCH TO THE NORTH EARLY SATURDAY MORNING AS HIGH PRESSURE MOVES ACROSS MISSOURI. AS STRONG RIDGING MOVES EAST...SUBSIDENCE WILL ERODE CLOUDS BY TOMORROW MORNING AND EXPECT MOSTLY CLEAR SKIES. EVEN WITH THE PASSAGE OF THE COLD FRONT...WARMING MIDLEVEL TEMPERATURES WILL BRING HOT TEMPERATURES TOMORROW. --JSD .LONG TERM (SATURDAY NIGHT THROUGH FRIDAY) LATEST LONG TERM MODEL TRENDS INDICATE THAT THE VERY WARM RIDGE OVER THE CENTRAL AND NORTHERN PLAINS WILL EXTEND EASTWARD ACROSS THE LOWER OHIO VALLEY REGION. THE WARM HEIGHTS WILL MEAN VERY WARM TEMPS THROUGH THE EXTENDED PERIOD IF REALIZED. WITH THE VERY WARM AIR ALOFT AND MAIN STORM TRACK STAYING WELL NORTH OF THE FA...THE DAILY THUNDERSTORM THREAT WUD SEEM TO BE ISOLATED AT BEST. THIS AGREES WITH THE EARLY MORNING EXTENDED TRENDS TOO. IN A NUTSHELL...DAILY HIGHS IN THE 90S WITH LOWS IN THE UPPER 60S TO MIDDLE 70S. POPS ON THE ORDER OF 10 TO 14 PERCENT. --21 && .LMK WATCHES/WARNINGS/ADVISORIES... KY...NONE. IN...NONE. &&
Hazardous weather outlook, Jul 14, 6:15 PM EDT, 2 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOUISVILLE KY 615 PM EDT FRI JUL 14 2006 INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-150830- ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN- CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY- BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY- JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY- SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY- FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY- MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY- GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY- TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY- ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY- CUMBERLAND KY-CLINTON KY- 615 PM EDT FRI JUL 14 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL INDIANA AND CENTRAL KENTUCKY. .DAY ONE...THIS EVENING AND OVERNIGHT. SCATTERED STRONG THUNDERSTORMS WILL CONTINUE THIS EVENING... GENERALLY NORTH OF I 64. SOME OF THESE STORMS MAY BE SEVERE THIS EVENING...WITH DOWNBURSTS THAT CAN PRODUCE ISOLATED WIND DAMAGE OF 60 MPH AND A FEW REPORTS OF PEA TO NICKEL SIZE HAIL. HOWEVER...THE MAIN THREAT WILL BE WITH LOCALLY HEAVY RAIN...WITH 1 TO 2 INCHES OF RAIN ALONG AND NORTH OF THE OHIO RIVER. SOME AREAS IN SOUTHERN INDIANA COULD RECEIVE RAINFALL AMOUNTS OVER 2 INCHES THIS EVENING. WITH THE GROUND RELATIVELY WET FROM ALL OF THIS WEEKS RAINFALL...LOCALIZED FLOODING IS POSSIBLE. REMEMBER TO NEVER DRIVE THROUGH A FLOODED STRETCH OF ROADWAY...TURN AROUND...DO NOT DROWN. ALL STORMS SHOULD BEGIN TO WEAKEN AFTER MIDNIGHT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. SHOWERS AND THUNDERSTORMS WILL STILL BE POSSIBLE SATURDAY MORNING MAINLY SOUTHEAST OF A LINE FROM LEXINGTON...TO BOWLING GREEN BEFORE THE COLD FRONT EXITS THE REGION. BY SUNDAY...HIGH PRESSURE WILL BUILD INTO THE REGION AND BRING A PERIOD OF HOT AND DRY WEATHER TO THE REGION. WITH AFTERNOON READINGS EXPECTED TO WARM INTO THE LOW TO MID 90S...THESE TEMPERATURES COMBINED WITH HIGH HUMIDITY...WILL LEAD TO HEAT INDEX READINGS OF 100 TO 105 FROM SUNDAY THROUGH MUCH OF NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTERS MAY BE NEEDED THIS EVENING AND ARE ENCOURAGED TO REPORT FLOOD PRODUCING RAINFALL...HAIL AND HIGH WINDS TO THE NATIONAL WEATHER SERVICE OR LOCAL LAW ENFORCEMENT. JDG
In the hours before
Local storm report, Jul 14, 8:20 PM EDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
820 PM EDT FRI JUL 14 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0719 PM FLASH FLOOD SIMPSONVILLE 38.22N 85.35W
07/14/2006 SHELBY KY AMATEUR RADIO
WATER COVERING INTERSECTION OF TODDS POINT AND REED LANE
NEAR SIMPSONVILLE.
0719 PM FLASH FLOOD SIMPSONVILLE 38.22N 85.35W
07/14/2006 SHELBY KY EMERGENCY MNGR
WATER COVERING ROAD AT INTERSECTION OF TODDS POINT AND
REED LANE NEAR SIMPSONVILLE.
&&
LSRSpecial weather statement, Jul 14, 8:20 PM EDT, 11 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LOUISVILLE KY 820 PM EDT FRI JUL 14 2006 KYZ029-034-038-039-045-046-150100- ANDERSON-BULLITT-NELSON-SHELBY-SPENCER-WASHINGTON- 820 PM EDT FRI JUL 14 2006 ...THUNDERSTORMS WITH STRONG WINDS AND TORRENTIAL RAIN... AT 819 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 9 MILES SOUTH OF SHELBYVILLE TO 8 MILES WEST OF TAYLORSVILLE TO 8 MILES SOUTHWEST OF SHEPHERDSVILLE...OR ALONG A LINE EXTENDING FROM 32 MILES EAST OF LOUISVILLE TO 18 MILES SOUTHEAST OF LOUISVILLE TO 23 MILES SOUTH OF LOUISVILLE...AND MOVING SOUTHEAST AT 25 MPH. THESE STORMS CONTAINED ALMOST CONTINUOUS CLOUD TO GROUND LIGHTNING. SEEK INDOOR SHELTER FROM THE LIGHTNING. TORRENTIAL RAIN WITH RAINFALL AMOUNTS OF AROUND TWO INCHES PER HOUR...AND GUSTY WINDS OF AROUND 35 TO 40 MPH... ARE ALSO EXPECTED WITH THESE STORMS. THESE STORMS WILL AFFECT INTERSTATE 65 IN KENTUCKY BETWEEN MILE MARKERS 105 AND 121. THESE STORMS WILL AFFECT THE BLUEGRASS PARKWAY BETWEEN MILE MARKERS 10 AND 48. IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO... WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER UPDATES AND POSSIBLE WARNINGS. SCHOLZ
Local storm report, Jul 14, 8:21 PM EDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
821 PM EDT FRI JUL 14 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0820 PM FLASH FLOOD ST. MATTHEWS 38.25N 85.64W
07/14/2006 JEFFERSON KY LAW ENFORCEMENT
HIGH WATER PROBLEMS WERE REPORTED ON DUTCHMANS LANE AND
FRANKFORT AVENUE, ALSO ON DIXIE HIGHWAY.
&&
MRCLocal storm report, Jul 14, 8:22 PM EDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE LOUISVILLE KY
822 PM EDT FRI JUL 14 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0819 PM FLASH FLOOD SIMPSONVILLE 38.22N 85.35W
07/14/2006 SHELBY KY AMATEUR RADIO
WATER COVERING INTERSECTION OF TODDS POINT AND REED LANE
NEAR SIMPSONVILLE.
&&
CORRECTED TIMESpecial weather statement, Jul 14, 8:26 PM EDT, 5 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LOUISVILLE KY 826 PM EDT FRI JUL 14 2006 KYZ030-150115- JEFFERSON- 826 PM EDT FRI JUL 14 2006 ...THUNDERSTORMS WITH TORRENTIAL RAIN CONTINUE OVER METRO LOUISVILLE... AT 823 PM EDT...STRONG THUNDERSTORMS WITH NEARLY CONTINUOUS DANGEROUS CLOUD TO GROUND LIGHTNING AND TORRENTIAL RAIN CONTINUED OVER JEFFERSON COUNTY KENTUCKY. STAY INDOORS AND AWAY FROM WINDOWS. DO NOT USE ELECTRICAL EQUIPMENT AND STAY OFF THE PHONE AND DO NOT USE WATER. TORRENTIAL RAIN WAS CAUSING FLOODING OF ROADWAYS IN METRO LOUISVILLE. THE STORMS WILL CONTINUE MOVE OUT OF JEFFERSON COUNTY AFTER 9 PM EDT. IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER UPDATES AND POSSIBLE WARNINGS. SCHOLZ
Local storm report, Jul 14, 8:31 PM EDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
831 PM EDT FRI JUL 14 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0827 PM FLASH FLOOD GEORGETOWN 38.21N 84.55W
07/14/2006 SCOTT KY LAW ENFORCEMENT
HIGH WATER WAS REPORTED ON NORTH BROADWAY NEAR PAYNE, AND
ON SOUTH BROADWAY NEAR GARTH.
&&
MRCThe office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 14, 8:24 PM EDT | Flash Flood Warning | LMK | Spencer | 3 hr |
| Jul 14, 8:39 PM EDT | Flash Flood Warning | LMK | Fayette | 4 hr |
Nearby
Flash Flood Warnings in Kentucky, 2006Every flash flood warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.